Texas, 2021Heavy Snow in Texas, January 10 to 11, 2021
January 10 to 11, 2021 · NWS OUN · 1 event in 1 county or zone
A quick moving wave brought snowfall to portions of far southern Oklahoma and western north Texas during the evening of the 10th into early on the 11th. A small area of greater than four inches was measured in Knox county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quick moving wave brought snowfall to portions of far southern Oklahoma and western north Texas during the evening of the 10th into early on the 11th. A small area of greater than four inches was measured in Knox county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 10, 5:15 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 10, 5:15 PM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Norman OK
515 PM CST Sun Jan 10 2021
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 315 PM CST Sun Jan 10 2021
Models all remain consistent with the upper low tracking eastward
across western north Texas into far southeast Oklahoma overnight.
Will keep snow in the weather grids through tonight across our far
south, with the highest POPs extending from near Wichta Falls, Texas
and eastward across our Oklahoma counties adjacent to the Red River,
as much of the widespread activity should stay south of the Red
River. Latest CAMs trending downward snow intensities into the
evening, but will keep the Winter Weather Advisory in effect there
for a little while longer to see if trends continue. However, the
RAP may be a bit aggressive, but is the only short term model
projecting a final round of snow tonight on the back side of the low
in our southern counties along the Red River. By sunrise Monday,
POPs are completely out of our forecast as the upper low moves into
Arkansas. With the snow trending on the decrease, additional
accumulations tonight will be light.
&&
.LONG TERM...
(Monday through next Saturday)
Issued at 230 PM CST Sun Jan 10 2021
The current system will be moving away from the area Monday with a
surface ridge building across Texas. We should see plenty of
sunshine Monday afternoon with temperatures warming into the 40s.
High temperatures may be somewhat suppressed across the far
southwestern portion of the area with the snowfall that is falling
today near and just to the south.
A shortwave dropping south behind the main upper-level trough will
amplify and initially elongate the trough east-west from the
lower Mississippi Valley back toward the southwest U.S., but then
another low will develop in over New Mexico or southwest Texas,
close of, and then move east across north Texas. But this system
passage will move through without precipitation as there is very
little moisture with which to work. After that, the area remains
under the influence of northwest flow aloft and the weather over
the area will remain tranquil. One upper wave moving from the
Canadian prairies into the American Midwest Thursday will stay
far enough northeast to not bring any precipitation, but will help
to bring a front and cooler temperatures down the Plains. A
stronger wave develops over the northern Rockies late this week
and moved southeast toward the area next weekend which will be the
next chance of precipitation just beyond this forecast period.
&&
.AVIATION...
(00Z TAFS)
Issued at 512 PM CST Sun Jan 10 2021
Will continue to see some MVFR and possibly some IFR conditions at
SPS/LAW for a while this evening with lower ceilings and
visibilities from fog/snow. Farther north mainly VFR conditions.
Lower ceilings will slowly erode Monday morning with VFR
conditions area-wide. Light north winds will shift to the west
and southwest Monday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 27 47 28 54 / 10 0 0 0
Hobart OK 27 48 25 55 / 10 0 0 0
Wichita Falls TX 27 47 26 53 / 40 0 0 0
Gage OK 20 47 21 55 / 0 0 0 0
Ponca City OK 24 47 26 54 / 0 0 0 0
Durant OK 29 49 29 54 / 60 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...Winter Weather Advisory until 6 PM CST this evening for
TXZ083>085-087>089.
&&
SHORT TERM...68
LONG TERM....11
AVIATION...30Hazardous weather outlook, Jan 10, 10:48 AM CST, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1048 AM CST Sun Jan 10 2021
OKZ004>048-050>052-TXZ083>090-111700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1048 AM CST Sun Jan 10 2021
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Through Tonight...
.Snow...
Snow will continue across western north Texas. Snow accumulations
of 1 to 3 inches are expected with the highest totals across
southern portions of Knox, Baylor, and Archer counties, near and
south of Benjamin, Seymour, and Archer City. Lighter snow amounts
are possible across southwest, west central, and far southern
Oklahoma.
Snow will taper off this evening and overnight across southern
Oklahoma and northern Texas, with little in the way of additional
accumulation.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
No hazardous weather is expected.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Mahale
Heavy Snow, Knox
- When
- January 10, 8:00 PM CST to January 11, 2:00 AM CST
- Where
- Knox forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
A general 2 to 4 inches fell across the county, with a maximum of 4.5 measured 1 W of Munday.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, January 10 to 17, 20212 deaths · 1 injured · 6 events
- Debris Flow and Flooding in Oregon, January 10 to 16, 20211 death · 1 injured · $46,000 · 70 kt wind · 29 events
- High Surf in Washington, January 10 to 12, 20211 death · 1 event
- Heavy Snow and Winter Weather in Mississippi, January 10 to 11, 202139 events
- Heavy Snow in Texas, January 10, 202122 events
- Heavy Snow and Winter Weather in Texas, January 10, 202121 events
- Winter Storm in Louisiana, January 10 to 11, 202117 events
- Winter Storm in Texas, January 10 to 11, 202114 events
- Winter Storm and Heavy Snow in Texas, January 10 to 11, 202111 events
- Winter Storm in Texas, January 10, 20219 events
- Heavy Snow in Louisiana, January 10 to 11, 20219 events
- Winter Weather in Texas, January 10, 20216 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 939693.